MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reported at this time based on analysis results which indicated a reportable event.H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium coupler tube was found separated from the remaining pusher at the tack weld.The coin was found partially out of the lumen stop.The axium implant coil was found already detached, stretched, and damaged with the polypropylene filament intact.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed, but the cause could not be determined.Possible causes of coil stretching are, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, damaged micro catheter, or incompatible catheter.Customer reported vessel tortuosity as normal, and devices were prepared per ifu.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretching could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.The implant was returned detached.The coupler tube was separated from the pusher at the tack weld, retracting the coin and release wire, detaching the implant coil as expected by the detachment subassemblies.The three tack welds were found present but broken.As the customer did not report any premature detachment of the device, it is likely the pusher welds broke during handling and return shipment to medtronic.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil had stretched.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured ophthalmic artery aneurysm with a saccular morphology.Aneurysm dimension: max diameter 5 mm and neck diameter 2 mm.The patient¿s blood flow was normal and vessel tortuosity was normal.After the microcatheter was in place, a coil was selected for filling.It was found that the tail end of the coil was stretched.The coil was replaced and the filling was successfully to complete the surgery.There were no patient symptoms or complications associated with this event.Additional information received that there were no issues that resulted in the damage that was found.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18944501
Report Number9612164-2024-01348
Device Sequence Number8208737
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number226051942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown